MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD396
Medical Device Problem Codes Detachment of Device or Device Component (2907); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, prior to use, the device was not working. when they were about to use the device, it did not show green l ight. another device was used and worked fine.There was no patient involvement.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
New information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a malfunction.Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the device had been soiled, indicating that it had been used.The tip of the waveguide had fractured and disengaged.The broken piece was not returned.Functional testing found the assembled device returned a green light and produced a welcome tone and immediately alarmed when activated.The waveguide was inspected under magnification and the origin of the crack was identified.No defects or damage were observed in the packaging returned that could have contributed to the reported condition.It was reported that the device received a red light and would not activate prior to use.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: the waveguide was found to be broken.The product analysis noted evidence that the device was not used as intended.This issue may have occurred due from continued use after it may have come in contact with a metallic object.The crack propagated until the waveguide fractured.Another unreported condition was identified: the unit had an adhesive failure.The most likely cause was determined to be manufacturing related.The instructions included with this device provide the following guidance: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in unintended damage to tissue and/or device failure." medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15591643
Report Number1717344-2022-01276
Device Sequence Number2278222
Product Code LFL
UDI-Device Identifier10884521052666
UDI-Public10884521052666
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model NumberSCD396
Device Catalogue NumberSCD396
Device Lot Number71580327X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown